Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 264, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 7, 2012, 11:45 PM EDT for Ohio County, Switzerland County, Indiana; Carroll County, Gallatin County, Owen County, Kentucky. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2012, 11:45 PM EDT (03:45 UTC)
- Expired
- Sep 8, 2012, 12:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Ohio County, IN, Switzerland County, IN, Carroll County, KY, Gallatin County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 112 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 11:48 PM EDT | TSTM WND DMG | 2 Se Avonburg, IN | TREE DOWNED ON ROUTE 250 IN PLEASANT TOWNSHIP. |
| Sep 8, 12:03 AM EDT | TSTM WND DMG | 4 Nw Warsaw, IN | TREE DOWNED ON MCCREARYS RIDGE ROAD. |
| Sep 8, 12:05 AM EDT | TSTM WND DMG | 4 Nnw Warsaw, IN | TREE DOWNED ON SCOTTS RIDGE ROAD. |
| Sep 8, 12:07 AM EDT | TSTM WND DMG | 4 Wsw Warsaw, KY | TREE DOWNED ON WALNUT VALLEY ROAD. |
| Sep 8, 12:08 AM EDT | TSTM WND DMG | Florence, IN | TREE DOWNED ON ROUTE 156. |
| Sep 8, 12:09 AM EDT | TSTM WND DMG | Warsaw, KY | TREE DOWNED ON HIGH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 9:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
379
WUUS51 KILN 080345
SVRILN
INC115-155-KYC041-077-187-080430-
/O.NEW.KILN.SV.W.0264.120908T0345Z-120908T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1145 PM EDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHERN KENTUCKY...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
NORTHWESTERN OWEN COUNTY IN NORTHERN KENTUCKY...
OHIO COUNTY IN SOUTHEAST INDIANA...
SWITZERLAND COUNTY IN SOUTHEAST INDIANA...
* UNTIL 1230 AM EDT.
* AT 1143 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MOOREFIELD...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARROLLTON...
VEVAY...
WARSAW...
IN ADDITION...PRESTONVILLE...BRAYTOWN...BEAR BRANCH...FAIRVIEW...
GENERAL BUTLER STATE PARK...MOUNT STERLING...JACKSONVILLE AND ENGLISH
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 41 AND 65 IN KENTUCKY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
SATURDAY MORNING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.
&&
LAT...LON 3875 8529 3874 8525 3870 8521 3891 8521
3893 8520 3894 8500 3888 8479 3864 8478
3860 8482 3860 8522 3863 8523 3869 8530
TIME...MOT...LOC 0345Z 287DEG 32KT 3884 8516
$$
BINAU1 follow-up statement
586
WWUS51 KILN 080403
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1203 AM EDT SAT SEP 8 2012
INC115-155-KYC041-077-187-080430-
/O.CON.KILN.SV.W.0264.000000T0000Z-120908T0430Z/
SWITZERLAND IN-OHIO IN-OWEN KY-CARROLL KY-GALLATIN KY-
1203 AM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR GALLATIN...CARROLL...NORTHWESTERN OWEN...OHIO AND SWITZERLAND
COUNTIES...
AT 1202 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER SQUARE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WARSAW.
IN ADDITION...US ROUTE 42 AT STATE ROUTE 184...EAGLE STATION...
QUERCUS GROVE...ETHRIDGE...FLORENCE...CARSON...NORTH LANDING AND
WHEATLEY ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3875 8529 3874 8525 3870 8521 3883 8515
3889 8510 3894 8500 3888 8479 3864 8478
3860 8482 3860 8522 3863 8523 3869 8530
TIME...MOT...LOC 0403Z 287DEG 32KT 3883 8497
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:49 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 7, 9:49 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 949 PM EDT FRI SEP 7 2012 .SYNOPSIS... A LOW PRESSURE SYSTEM AND STRONG COLD FRONT WILL MOVE ACROSS THE GREAT LAKES AND THE OHIO VALLEY TONIGHT THROUGH SATURDAY. WEAK SURFACE RIDGING WILL BUILD INTO OUR REGION SATURDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL DROP SOUTH ACROSS THE REGION ON SUNDAY...WHICH MAY BRING A FEW SHOWERS TO PARTS OF THE AREA. THIS FRONT WILL MOVE SOUTH OF THE REGION SUNDAY NIGHT AS A STRONGER RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE OHIO VALLEY. A MUCH COOLER AIR MASS WILL SETTLE ACROSS THE REGION FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH #633 HAS REPLACED SEVERE THUNDERSTORM WATCH #631 AND IS IN EFFECT UNTIL 3 AM EDT FOR ALL BUT THE FAR NRN CWFA. A VIGOROUS S/WV WILL DIG SE INTO THE WESTERN GREAT LAKES AND OHIO VALLEY BY SATURDAY MORNING. THIS WILL ALLOW A SFC LOW TO DEEPEN AND MOVE NE ACRS OUR AREA OVERNIGHT. AS IT DOES...A COLD FRONT WILL SWING WEST TO EAST THROUGH THE AREA TONIGHT INTO SATURDAY MORNING. THIS S/WV IS DYNAMIC AND LOW LEVEL FORCING AND UPR LVL FORCING WILL BE ADEQUATE TO PRODUCE SHOWERS AND THUNDERSTORMS OVERNIGHT. MLCAPE OF 1000 TO 1500 J/KG SHOULD LINGER INTO THE EARLY HOURS OF SATURDAY MORNING WHICH IS SUFFICIENT ENOUGH TO WARRANT SOME SEVERE POTENTIAL. MAIN SVR WX THREAT...IF IT IS REALIZED...WILL BE DAMAGING WINDS WITH A RAGGED QLCS MOVING THROUGH THE AREA. ISOLATED HAIL CAN NOT BE RULED OUT AS WELL. HAVE KEPT SVR WEATHER WORDING IN ALL THE ZONES FOR EXCEPT THE FAR NORTH THROUGH 3 AM EDT ATTM. HEAVY RAIN WILL ACCOMPANY THUNDERSTORMS WITH SOME LOCALIZED FLOODING ISSUES POSSIBLE. OVERNIGHT LOWS WILL RANGE FROM NEAR 60 IN THE NW TO THE UPPER 60S SE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... COLD FRONT WILL BE PUSHING EAST OF THE AREA SATURDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DECREASE TO SCATTERED SHOWERS...WHICH SHOULD THEN COME TO AN END BY EARLY AFTERNOON AS STRONG SUBSIDENCE IN THE WAKE OF THE COLD FRONT MOVES INTO THE AREA. CLOUDY SKIES WILL BECOME PARTLY CLOUDY DURING THE AFTN HOURS. WITH GOOD CAA IN THE WAKE OF THE FRONT...TEMPERATURES WILL BE MUCH COOLER WITH HIGHS MAINLY IN THE LOWER TO MID 70S. FOR SATURDAY NIGHT INTO SUNDAY...WEAK SFC RIDGING WILL MOVE SOUTHEAST OF THE AREA BY MORNING AS ANOTHER S/WV IN THE NW FLOW PUSHES SOUTHEAST INTO THE AREA. DEEPEST MOISTURE AND WEAK FORCING...ALONG WITH BEST INSTABILITY IS FORECAST FOR OUR NRN AND PARTS OF OUR EASTERN AREAS SUNDAY AFTN AS AN ASSOCIATED WEAK COLD FRONT PUSHES SOUTHEAST THROUGH THE REGION. HAVE PLACED 20 AND 30 POPS FOR SHOWERS IN THESE AREAS. AFTER A COOL START...HIGHS ON SUNDAY WILL ONCE AGAIN BE MAINLY IN THE LOWER TO MID 70S. UNDER A NW FLOW ALOFT...S/WV WILL MOVE EAST OF THE AREA BY SUNDAY NIGHT. DRIER AIR WILL FILTER IN AS SFC HIGH PRESSURE BUILDS SOUTHEAST INTO THE REGION. SKIES WILL CLEAR AND TEMPERATURES WILL BE COOL...RANGING FROM THE UPPER 40S TO THE LOWER 50S BY MONDAY MORNING. && .LONG TERM /MONDAY THROUGH FRIDAY/... THIS PERIOD WILL BE CHARACTERIZED BY GENERALLY BELOW NORMAL PRECIPITABLE WATER/MOISTURE CONTENT IN THE WAKE OF THE STRONG TROUGH WHICH WILL BE DEPARTING TO THE EAST THROUGH THE PERIOD. TEMPERATURES WILL BE BELOW NORMAL /HIGHS IN THE 70S/ ON MONDAY AND TUESDAY...AND THEN TRANSITION TO NEAR TO ABOVE NORMAL FOR THE MIDDLE AND END OF THE WORK WEEK. MID LEVEL RIDGING WILL AGGRESSIVELY INDUCE HEIGHT RISES TUE AND WED WHICH WILL PUSH 850MB TEMPS INTO THE MID TO UPPER TEENS WED - FRI. EXPECT VERY LITTLE IN THE WAY OF CLOUD COVER MON/TUE/WED AS STRONG SURFACE HIGH MOVES ACROSS THE AREA AND THEN DEPARTS TO THE SOUTH. STRONG HEIGHT FALLS WITH A VERY POTENT CNTL CANADA SHORTWAVE TROUGH WILL GLANCE ATOP THE RIDGE THURS/FRI...LOWERING HEIGHTS SOMEWHAT AND ALLOWING A WEAK/DECAYING FRONT INTO THE GREAT LAKES AT THE END OF THE WEEK. NOT REALLY THRILLED ABOUT THE RAIN CHANCES IN THIS TIME PERIOD...BUT ENOUGH OF AN NCEP /GFS AND GEFS/ SIGNAL FOR LOW-END RAIN CHANCES ON FRIDAY. MORNING LOWS WILL BE ENJOYABLE/COOL IN THIS DRIER AIRMASS. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... THUNDERSTORMS WILL BE DEVELOPING AHEAD OF A COLD FRONT THROUGH 03Z ACROSS THE WESTERN SITES KDAY/KCVG/KLUK/KILN. MAINLY BRIEF MVFR CONDITIONS WILL OCCUR WITH THESE CELLS. A LARGER LINE OF RAIN AND THUNDERSTORMS WILL ARRIVE ACROSS THE WESTERN TERMINALS BY 04Z AND WILL PRODUCE WIDESPREAD MVFR TO IFR CIGS AND VSBYS FOR SEVERAL HOURS. THIS ACTIVITY WILL SPEAD EAST AND BEGIN TO AFFECT KILN/KCMH/KLCK BY 06Z. THE BACK EDGE OF THIS BAND OF CONVECTION WILL ARRIVE ALONG WITH A COLD FRONT AFTER DAYBREAK. SHOWERS WILL GRADUALLY END...WITH IMRPROVING CONDITIONS TO VFR DURING THE LATE MORNING HOURS. AS THE FRONT PASSES...WINDS WILL INCREASE OUT OF THE NORTHWEST TO 10 TO 15 KT GUSTING UP TO 25 KT DURING THE AFTERNOON. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...BINAU AVIATION...LATTO
Hazardous weather outlook, Sep 7, 10:08 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT FRI SEP 7 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065- 070>074-077>082-088-090215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1008 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. A FEW OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS BEFORE WEAKENING. ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR THE WEATHER CONDITIONS OVERNIGHT. PLEASE SUBMIT SEVERE OR MARGINAL SEVERE REPORTS TO THE NATIONAL WEATHER SERVICE. OHZ026-034-035-090215- HARDIN-MERCER-AUGLAIZE- 1008 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EVENING INTO THE OVERNIGHT HOURS. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS WHICH MAY RESULT IN LOCAL FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 7, 9:38 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL N VANDALIA 39.88N 84.19W
09/07/2012 E0.50 INCH MONTGOMERY OH TRAINED SPOTTER
&&
ASLSpecial weather statement, Sep 7, 10:20 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1020 PM EDT FRI SEP 7 2012
OHZ034-035-042-043-051-080300-
AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
1020 PM EDT FRI SEP 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
WESTERN MIAMI...SOUTHERN MERCER...DARKE AND SOUTHWESTERN AUGLAIZE
COUNTIES THROUGH 1100 PM EDT...
AT 1011 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FORT RECOVERY TO SHARPS CROSSING TO PALESTINE...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
RAINFALL RATES IN EXCESS OF AN INCH PER HOUR ARE LIKELY THROUGH THE
REMAINDER OF THE EVENING...AND THIS MAY CAUSE FLOODING OF LOW LYING
AREAS...POORLY DRAINED AREAS...AND URBAN AREAS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANSONIA...GREENVILLE...
ST. HENRY...COLDWATER...ARCANUM...VERSAILLES...BRADFORD...MINSTER...
FORT LORAMIE...NEW BREMEN...COVINGTON AND PLEASANT HILL.
ALSO...WAYNE LAKES...ROSSBURG...NEW WESTON...BURKETTSVILLE...
ABBOTTSVILLE...BROCK...NORTH STAR AND DARKE COUNTY AIRPORT ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4053 8430 4022 8424 3998 8428 3994 8481
4019 8477 4040 8481 4049 8481
BINAULocal storm report, Sep 7, 10:51 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 PM EDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 SE LEBANON 39.42N 84.20W
09/07/2012 M1.92 INCH WARREN OH NWS EMPLOYEE
&&
ASLSpecial weather statement, Sep 7, 10:59 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT FRI SEP 7 2012
OHZ035-043-044-051-052-080345-
AUGLAIZE OH-CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
1059 PM EDT FRI SEP 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHERN
MIAMI...WESTERN LOGAN...NORTHWESTERN CHAMPAIGN AND AUGLAIZE COUNTIES
THROUGH 1145 PM EDT...
AT 1054 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW KNOXVILLE TO HOUSTON TO COVINGTON...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW KNOXVILLE...
PIQUA...ANNA...SIDNEY...BOTKINS...WAPAKONETA...JACKSON CENTER...
WAYNESFIELD...ST. PARIS...LAKEVIEW...DE GRAFF AND RUSSELLS POINT.
ALSO...MCCARTYVILLE...HARDIN...KETTLERSVILLE...MOULTON...NEWBERN...
LOCKINGTON...SWANDERS AND FARRINGTON ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4042 8382 4012 8392 4006 8441 4030 8433
4058 8442 4065 8397 4065 8395
BINAUSpecial weather statement, Sep 7, 11:03 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1103 PM EDT FRI SEP 7 2012
INZ050-059-066-073>075-080-KYZ091-092-OHZ042-060-061-070-071-077-
080400-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-WAYNE IN-
RIPLEY IN-KENTON KY-BOONE KY-BUTLER OH-DARKE OH-HAMILTON OH-
MONTGOMERY OH-PREBLE OH-WARREN OH-
1103 PM EDT FRI SEP 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST
INDIANA AND SOUTHWEST OHIO THROUGH MIDNIGHT EDT WITH WIND DAMAGE
POTENTIAL...
RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
COSMOS TO WEST FLORENCE TO ST. LEON TO HOLTON...MOVING SOUTHEAST AT
30 MPH...AND THESE STORMS WILL SPREAD INTO THE I-75 CORRIDOR FROM
NEAR DAYTON TO CINCINNATI BY MIDNIGHT.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW MADISON...MILAN...
VERSAILLES...OXFORD...MOORES HILL...ANSONIA...BRIGHT...HARRISON...
EATON...CAMDEN...GREENVILLE AND HIDDEN VALLEY.
ALSO...WEST FLORENCE...MOUNT CARMEL...WEISBURG...COLLEGE CORNER...NEW
ALSACE...NEW TRENTON...SHARPEYE AND PALESTINE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3913 8545 3933 8504 3979 8488 4001 8486
4001 8482 4034 8481 4033 8443 3992 8443
3992 8432 3957 8431 3912 8447 3906 8455
3880 8513 3885 8521 3891 8521 3891 8533
3897 8545
BINAUSpecial weather statement, Sep 7, 11:27 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1127 PM EDT FRI SEP 7 2012
INZ073>075-080-KYZ089>092-094-080430-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-KENTON KY-OWEN KY-
BOONE KY-CARROLL KY-GALLATIN KY-
1127 PM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL AFFECT
GALLATIN...CARROLL...BOONE...WESTERN OWEN...KENTON...SOUTHERN
RIPLEY...SOUTHWESTERN DEARBORN...OHIO AND SWITZERLAND COUNTIES
THROUGH 1230 AM EDT...
A LINE OF STRONG STORMS...MOVING EAST AT 35 MPH...WILL BEGIN TO
CROSS NORTHERN KENTUCKY TOWARD MIDNIGHT AND THROUGH THE EARLY
MORNING HOURS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN
CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON...
DILLSBORO...VEVAY...WARSAW...RISING SUN...BURLINGTON...OAKBROOK...
UNION...FLORENCE...VILLA HILLS...PARK HILLS AND LAKESIDE PARK.
ALSO...REXVILLE...BENHAM...OLEAN...LOCUST...CROSS PLAINS...
AVONBURG...FRIENDSHIP AND PRESTONVILLE ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3901 8545 3908 8452 3850 8501 3850 8503
3852 8503 3856 8501 3856 8507 3859 8509
3858 8521 3863 8523 3873 8534 3874 8534
3874 8526 3870 8521 3891 8521 3891 8545
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 21 min |
| Sep 7, 9:23 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Sep 7, 10:09 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Ripley | 51 min |
| Sep 7, 10:50 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 25 min |
| Sep 7, 11:03 PM EDT | Special Weather Statement | ILN | Dearborn, Ohio, Ripley, Union | 57 min |
| Sep 7, 11:23 PM EDT | Areal Flood Advisory | ILN | Ripley | 112 min |
| Sep 7, 11:27 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 63 min |
| Sep 8, 12:22 AM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 38 min |
| Sep 8, 12:30 AM EDT | Tornado Warning | ILN | Boone, Gallatin, Grant, Pendleton | 20 min |
| Sep 8, 12:57 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Grant, Kenton, Mason, Owen and 2 more | 48 min |
| Sep 8, 1:04 AM EDT | Tornado Warning | ILN | Bracken, Pendleton | 16 min |
| Sep 8, 1:30 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Lewis, Mason, Robertson | 45 min |
| Sep 8, 2:05 AM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 40 min |
| Sep 8, 2:44 AM EDT | Special Weather Statement | ILN | Lewis | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.